Arkansas, 2025

Hail in Arkansas, March 31, 2025

March 31, 2025 · NWS JAN · 1 event in 1 county or zone

A line of severe storms pushed across the region and produced damaging wind gusts that downed trees and power lines, and damaged several structures during the early morning hours of the 31st. Ahead of the storms, strong gradient winds also produced damage to a similar degree.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A line of severe storms pushed across the region and produced damaging wind gusts that downed trees and power lines, and damaged several structures during the early morning hours of the 31st. Ahead of the storms, strong gradient winds also produced damage to a similar degree.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 30, 11:47 PM CST, 53 minutes earlier.

Area forecast discussion, Mar 30, 11:47 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1247 AM CDT Mon Mar 31 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 945 PM CDT Sun Mar 30 2025

It definitely seems the later timing solutions are panning out for
onset as tonight's event continue to take shape. There has also
been an appreciable ramp up in severe threat for locations south
of I-20 per latest guidance. SPC has adjusted their severe wind
probs up and expanded their enhanced risk area farther south
accordingly. Local changes to our GHWO graphics reflect these
recent developments with the entire forecast area now in the
enhanced risk. Otherwise, have made no significant adjustments to
the forecast elements. While the onset timing is slow, expect that
we'll see the end times work out okay, or even be too slow, with
the organizing convective sytem expected to accelerate during the
predawn hours to around daybreak. /EC/

&&

.DISCUSSION...
Issued at 301 PM CDT Sun Mar 30 2025

Sunday night through next Saturday night:

Tonight-Monday afternoon:

Strong to severe storms are expected this evening into Monday
morning/noon. A cold front will continue to push into the ArkLaMiss
region this afternoon. Amply instability/moisture along with
increasing deep-layer shear/lapse rates will help convection to
reach severe limits. All hazards will be possible: damaging gusts
up to 70 mph, large hail (up to hen egg size), and tornadoes
(strong tornadoes will possible near Hamburg to Columbus and
northward). Have multiple ways the receive weather warnings as
this is an overnight event. In addition to severe weather, flash
flooding will be possible in areas that receive heavier rainfall
totals. HWO graphics for severe weather and flash flooding threats
continue to be advertised.

Monday night through next Saturday night:

Longwave trough/ridge pattern is expected to develop over the mid
week. A drying period will occur post-frontal passage but will be
short-lived as wet conditions return mid-week and through the
weekend. Embedded in the longwave pattern, a developing low near the
Central Plains/Mid-West along with trailing cold front will push
towards the southeast region. As a result, additional storms will be
possible Wednesday into Thursday. The aforementioned cold front is
expected to become stationary north of the CWA by late week into the
weekend, resulting in ongoing showers/t-storm chances. /SW/

&&

.AVIATION...
(06Z TAFS)
Issued at 1247 AM CDT Mon Mar 31 2025

Primary concerns for all TAF sites continue to be the
overnight/early morning convective systems. All sites will see +TSRA
late in the overnight period. Some of these storms will be severe
with the primary hazards being wind/hail and perhaps tornadoes as
this severe system moves from the northwest to southeast across
our forecast area. Low ceilings/vsby will result in poor
conditions for the entire TAF period. PIB could see a brief period
of low level wind shear from 12Z Monday - 14Z Monday. /CR/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  53  82  69 /  80  10  10   0
Meridian      80  51  82  66 /  90  10  10  10
Vicksburg     76  54  83  69 /  50  10  10   0
Hattiesburg   84  58  85  69 /  90  10  20   0
Natchez       79  58  82  70 /  70  10  10   0
Greenville    70  48  77  68 /  20   0   0  10
Greenwood     72  49  79  70 /  30   0   0  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

EC/SW/CR

In the hours before

Special weather statement, Mar 30, 11:53 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
1253 AM CDT Mon Mar 31 2025

ARZ074-075-310700-
Chicot AR-Ashley AR-
1253 AM CDT Mon Mar 31 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHICOT AND ASHLEY
COUNTIES THROUGH 200 AM CDT...

At 1252 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lapile, or 9 miles north of Huttig, moving
northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  North Crossett, Crossett, and West Crossett around 100 AM CDT.
  Old Milo around 105 AM CDT.
  Hamburg and Fountain Hill around 110 AM CDT.
  Snyder around 130 AM CDT.
  Dermott around 140 AM CDT.

Other locations impacted by this storm include Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3315 9211 3316 9214 3320 9214 3321 9208
      3324 9209 3331 9198 3335 9199 3338 9196
      3340 9199 3339 9146 3356 9145 3356 9135
      3352 9135 3353 9133 3352 9129 3336 9118
      3303 9211 3310 9214
TIME...MOT...LOC 0552Z 243DEG 42KT 3318 9217

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86

The radar

The Little Rock radar (KLZK), 171 km away, was scanning. The volume nearest the first event began at 06:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ashley

When
March 31, 12:40 AM CST to 12:50 AM CST
Where
Ashley County, 1.35 mi ENE of Beech Creek to 2.15 mi WNW of Riley
Measured
1 in hail
Reported by
Public
Coordinates
33.330, -91.900

Penny to quarter-size hail fell in and around Fountain Hill.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259286.